PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2010 | 5 | 6 | 733-736
Tytuł artykułu

Stevens-Johnson syndrome caused by combined use of lamotrigine and fluoxetine and review of the literature

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Stevens-Johnson syndrome (SJS) is a rare, life-threatening acute allergic drug reaction presenting with target lesions and blebs of epidermis. Although a variety of etiologies such as infections and underlying malignancies have been implicated as potential causes of SJS, drugs remain the predominant inciting agent. This report presents a SJS case due to combined use of lamotrigine and fluoxetine. A 41-year-old man was admitted to our clinic with fever, skin eruptions (especially on the face and trunk) and lesions around the mouth. The patient’s history revealed lamotrigine and fluoxetine use during the previous three weeks for major depression. Dermatological examination revealed a typical clinical picture of SJS; his psychotropic medications were all stopped. While topical and ocular prednisolone (1mg/kg/day) cares were initiated, steroid dosage was reduced within 15 days. The condition of patient rapidly improved through this treatment. Effective management of SJS begins with prompt recognition of the entity, combined with attention to each of the major organs that may be affected, potential comorbidities and withdrawal of all potentially causative drugs. Clinicians should bear in mind the possibility that drugs with potential risk in developing SJS must be used carefully.
Wydawca
Czasopismo
Rocznik
Tom
5
Numer
6
Strony
733-736
Opis fizyczny
Daty
wydano
2010-12-01
online
2010-10-07
Twórcy
autor
  • Department of Infectious Diseases and Clinic Microbiology, BSK Anadolu Hospital, 43100, Kütahya, Turkey , mehmetulug21@yahoo.com
autor
  • Department of Neurology, BSK Anadolu Hospital, 43100, Kütahya, Turkey
  • Department of Infectious Diseases and Clinic Microbiology, Dicle University Medical School, 21280, Diyarbakir, Turkey
autor
  • Department of Infectious Diseases and Clinic Microbiology, Düzce University Medical School, 81100, Düzce, Turkey
autor
  • Department of Infectious Diseases and Clinic Microbiology, Dicle University Medical School, 21280, Diyarbakir, Turkey
Bibliografia
  • [1] Sharma VK, Sethuraman G, Minz A. Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) and SJS-TEN overlap: A retrospective study of causative drugs and clinical outcome. Indian J Dermatol Venerol 2008; 74: 238–240 http://dx.doi.org/10.4103/0378-6323.41369[Crossref]
  • [2] Roujeau JC, Stern RS. Severe cutaneous adverse reactions to drugs. N Engl J Med 1994; 331:1272–1285 http://dx.doi.org/10.1056/NEJM199411103311906[Crossref]
  • [3] Hussain W, Craven NM. Toxic epidermal necrolysis and Stevens-Johnson syndrome. Clin Med 2005; 5:555–558 [Crossref]
  • [4] Karıncaoglu Y, Ozcan H, Saglam H, Seyhan M. A case of Stevens-Johnson syndrome trigged by combined use of antiepileptics. T Klin Dermatoloji 2004; 14:162–165
  • [5] Wolkenstein P, Revuz J. Toxic epidermal necrolysis. Dermatol Clin 2000; 18:485–495 [Crossref][PubMed]
  • [6] Messenheimer JA. Rash in adult and pediatric patients treated with lamotrigine. Can J Neurol Sci 1998; 25:14–18
  • [7] Weber DJ, Cohen MS, Rutala WA. The acutely iII patient with fever and rash. In: Mandell GL, Bennet GE, Dolin R eds. Principles and Practice of Infectious Diseases. 6th ed. Philadelphia: Churchill Livingstone. 2005:729–746
  • [8] Hazin R, Ibrahimi OA, Hazin MI, Kimyai-Asadi A. Stevens-Johnson syndrome: Pathogenesis, diagnosis, and management. Ann Med 2008; 40:129–138 http://dx.doi.org/10.1080/07853890701753664[Crossref]
  • [9] Fritsch PO, Sidoroff AA. Drug-induced Stevens-Johnson syndrome/toxic epidermal necrolysis. Am J Clin Dermatol 2000; 1: 349–360 http://dx.doi.org/10.2165/00128071-200001060-00003[Crossref]
  • [10] Barbee JG, Jamhour NJ. Lamotrigine as an augmentation agent in treatment-resistant depression. J Clin Psychiatry 2002; 63:737–741 [Crossref]
  • [11] Krasowska D, Szymanek M, Schwartz RA, Myslinski W. Cutaneous effects of the most commonly used antidepressant medication, the selective serotonin reuptake inhibitors. J Am Acad Dermatol 2007; 56:848–853 http://dx.doi.org/10.1016/j.jaad.2006.10.020[Crossref]
  • [12] Bodokh I, Lacour JP, Rosenthal E et al. Lyell syndrome or toxic epidermal necrolysis and Stevens-Johnson syndrome after treatment with fluoxetine. Therapie 1992; 47:441 [PubMed]
  • [13] Chung WH, Hung SI, Hong HS et al. Medical genetics: a marker for Stevens-Johnson syndrome. Nature 2004; 428:486 http://dx.doi.org/10.1038/428486a[Crossref]
  • [14] Evans DA. Survey of the human acetylator polymorphism in spontaneous disorders. J Med Genet 1984; 21:243–253 http://dx.doi.org/10.1136/jmg.21.4.243[Crossref]
  • [15] Beauquier B, Fahs H. Secondary dermatologic effects of serotonin reuptake inhibitor antidepressants: hypothesis of cross-reacting allergy. Encephale 1998; 24:62–64 [PubMed]
  • [16] Richard MA, Fiszenson F, Jreissati M, Jean Pastor MJ, Grob JJ. Cutaneous adverse effects during selective serotonin reuptake inhibitors therapy: 2 cases. Ann Dermatol Venerol 2001; 128:759–761
  • [17] Mockenhaupt M, Viboud C, Dunant A, et al. Stevens-Johnson syndrome and toxic epidermal necrolysis: Assessment of medication risks with emphasis on recently marketed drugs. The EuroSCAR-Study. J Invest Dermatol 2008; 128:35–44 http://dx.doi.org/10.1038/sj.jid.5701033[Crossref][WoS]
  • [18] Hynes AY, Kafkala C, Daoud YJ, Foster CS. Controversy in the use of high-dose systemic steroids in the acute care of patients with Stevens-Johnson syndrome. Int Ophthalmol Clin 2005; 45:25–48 http://dx.doi.org/10.1097/01.iio.0000177430.89645.6d[Crossref]
  • [19] Metry DW, Jung P, Levy ML. Use of intravenous immunoglobulin in children with Stevens-Johnson syndrome and toxic epidermal necrolysis. Pediatrics 2003; 112:1430–1436 http://dx.doi.org/10.1542/peds.112.6.1430[Crossref]
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.-psjd-doi-10_2478_s11536-010-0001-1
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.